# SDR ASMF200410001

- Difficulty date: October 4, 2004
- Submitted: October 6, 2004
- Operation: Air carrier
- Aircraft: N216AM
- Make and model: Doug DC-9-87
- Aircraft serial: 49586
- Aircraft time: 34,372 hours, 28,029 cycles
- Engine: Pwa JT8D219
- System (JASC): 5523 · Elevator, Tab Structure
- Part: Tab
- Condition: Lightning Strike
- Location: Rt Elevator
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TRANSIT CHECK, CAPTAIN REPORTED LIGHTNING STRIKE.  THE FOLLOWING NON ROUTINE CARDS WERE GENERATED AND ATTENDED TO CORRECT DAMAGES.  RT ELEVATOR GEAR TAB T/E IN 5 SMALL POINTS.  RT ELEVATOR ANTI-FLOAT TAB T/E.  TWO FASTENERS MELTED  FUSELAGE SKIN IN JOINT WITH TAIL CONE LOCATED AT 5:30 HOURS POSITION AND MISSING MATERIAL IN FUSELAGE SKIN EDGE AT SAME PLACE. FASTENERS WERE REPLACED AND FUSELAGE SKIN WAS REPAIRED, ALL CORRECT.  MISSING MATERIAL IN 4 INCHES OF DIAMETER IN TAIL CONE SURFACE LOCATED AT 5 HOURS POSITION IN RT SIDE.  DAMAGED PAINT WAS REMOVED AND NO DAMAGES WERE DETECTED, AFFECTED AREA WAS REPAINTED.  LT ELEVATOR CONTROL TAB T/E. NO STRUCTURAL DAMAGES WERE DETECTED.
